Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 52, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 8, 2002, 12:20 AM CDT for Columbia County, Arkansas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2002, 12:20 AM CDT (05:20 UTC)
- Expired
- Apr 8, 2002, 1:15 AM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Columbia County, AR
The radar
The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 12:35 AM CDT | Thunderstorm Wind 60 E | Magnolia, AR | Numerous large trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 080520 SVRSHV ARC027-080615- /NEW.KSHV.SV.W.0100.080519-080615/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1219 AM CDT MON APR 8 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 115 AM CDT * AT 1219 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF MAGNOLIA...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES NORTHWEST OF MAGNOLIA AT 1225 AM CDT OVER WALDO AT 1228 AM CDT 2 MILES NORTHWEST OF MCNEIL AT 1235 AM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS UNTIL 115 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:04 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Apr 7, 7:04 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 704 PM CDT SUN APR 7 2002 LINE OF STRONG TO SEVERE STORMS OVER NORTH CENTRAL TEXAS WILL MOVE EAST INTO THE AREA LATER TONIGHT...AND STORMS ARE EXPECTED TO DEVELOP AHEAD OF THE LINE OVER EAST TEXAS LATER THIS EVENING. WARM FRONT EXTENDS FROM SOUTHERN ARKANSAS WEST ALONG THE RED RIVER VALLEY. UPDATED TO EXPAND FLOOD WATCH TO INCLUDE ALL OF EAST TEXAS TONIGHT...ADDED CHANCE OF SEVERE TO THE WEST...AS LINE OF STRONG STORMS MAY MAKE IT INTO EAST TEXAS AND POSSIBLY NORTHWEST LA...LATER TONIGHT. ALSO ADJUSTED TEMPS NORTH OF THE FRONT AND IN A COUPLE OTHER AREAS...AND INCREASED WINDS...AS GRADIENT IS FAIRLY TIGHT ACROSS THE REGION. UPDATE ALREADY OUT. IV .SHV...FLOOD WATCH TONIGHT FOR NE TX...SE OK...SW AR...ZONES INCLUDING...ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:33 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 57 min |
| Apr 7, 11:53 PM CDT | Tornado Warning | SHV | Lafayette | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.